MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR VL; STENT, URETERAL
Model Number M0061801560
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter state: sg medical problem code a0406 captures for the reportable investigation results of stent buckled inside the patient.The returned contour vl ureteral stent was analyzed, and a visual evaluation noted that the bladder pig tail accordion and drag marks beside the tip.The suture string and the stabilizer did not return, only the positioner returned in a good shape.A functional assessment was performed, the mandrel 0.035" was inserted through the catheter and no resistance was felt and the mandrel was unloaded without issues.No other problems with the device were noted.The reported event was confirmed.Based on the product analysis, the device found with the bladder pig tail accordion and drag marks beside the tip.It is possible that operational factors, such as the force used when the stent was pushed up with the pusher or positioner over the guidewire or when the stent was used, excess of force applied that could cause the found problems.Therefore, the investigation concluded that adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour vl ureteral stent was used during a retrograde intrarenal surgery procedure in the kidney, ureter, and bladder performed on (b)(6) 2021.During the procedure, it was noted that they could not deploy the contour vl ureteral stent inside the patient.It was found that the stent gripped into the guidewire.The procedure was successfully completed with another contour vl ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed that the stent buckled inside the patient, therefore this event has been deemed an mdr reportable event.

Brand Name
CONTOUR VL
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13653701
Report Number3005099803-2022-00856
Device Sequence Number5750231
Product Code FAD
UDI-Device Identifier08714729067986
UDI-Public08714729067986
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2024
Device Model NumberM0061801560
Device Catalogue Number180-156
Device Lot Number0027921247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Initial Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown